MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC SIGMARP CVTBIN S2.5 10.0; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US PFC SIGMARP CVTBIN S2.5 10.0; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 96-2021
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Fever (1858); Unspecified Infection (1930); Pain (1994); Synovitis (2094); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 12/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical notification received for revision due to infection.Date of implant: (b)(6) 2005.Date of revision: (b)(6) 2022.(right knee).Treatment: revision; insert was revised.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary; the device associated with this report was not returned to depuy synthes for evaluation.All available x-rays were reviewed, and no evidence of implant fracture, disassociation, or anything indicative of a device nonconformance was found.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot; the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
The patient underwent bilateral total knee replacements using depuy synthes implants including patella resurfacing on (b)(6) 2005.The cement manufacturer is unknown.On (b)(6) 2022, clinic visit notes state the patient fell 2 weeks prior on her knee.Over the next couple of days, the knee suddenly became swollen with increasing pain.The patient also has had low-grade fevers.Mild laxity and large effusions are noted during the physical exam.An aspiration was completed.Pending the results of the aspiration, an i&d with retention of components, stimulan, and iv antibiotics followed by oral antibiotics is planned.On (b)(6) 2022, the patient¿s aspiration is noted to be positive for gram-positive cocci and she undergoes an i&d.Gross pus and synovitis were noted.A suspected torn meniscus around the patella was excised.A slight wear pattern was noted on the patella but it was retained.The i&d was performed successfully.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PFC SIGMARP CVTBIN S2.5 10.0
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key16145765
Report Number1818910-2023-01053
Device Sequence Number5753911
Product Code NJL
UDI-Device Identifier10603295240679
UDI-Public10603295240679
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number96-2021
Device Catalogue Number962021
Device Lot Number1862222
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2022
Supplement Date Received by Manufacturer01/12/2023
02/17/2023
Initial Report FDA Received Date01/12/2023
Supplement Report FDA Received Date01/31/2023
02/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT CEM KEEL TIB TRAY SZ2.5; PFC*SIGMA C/R NPOR FE RT SZ2.5; PFC*SIGMA/OV/DOME PAT 3PEG,35
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight77 KG